MAUDE Adverse Event Report: MICROVENTION, INC. HEADWAY-17 REGULAR; CATHETER, PERCUTANEOUS

MICROVENTION, INC. HEADWAY-17 REGULAR; CATHETER, PERCUTANEOUS
Model Number MC172150S
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation found the microcatheter returned with a stent detached in the hub, which is consistent with the condition described in the reported event.The microcatheter was found to have an exposed coil protruding into the lumen, which would have caused the reported resistance and resulting detachment as the stent was attempted to be advanced and resheathed.The stent pusher was returned intact; however, the distal marker band detached during the investigation.The stent was loaded onto an in-house pusher with the returned introducer and advanced through an in-house microcatheter without resistance or premature detachment.The physical evaluation of the device could not identify the conditions or circumstances that led to the exposed lumen coil, but this condition is consistent with a deviation in the manufacturing process and will be addressed per the quality system process.A capa has been initiated.
 
Event or Problem Description
As reported: patient was to be treated for a ruptured acom aneurysm with stent assisted coiling.Headway 17 was parked across the acom in the sac.The first coil selected deployed in the sac without detaching it.Stent was selected, prepared as per the ifu and introduced into the microcatheter hub.While transferring the stent to the microcatheter, the physician felt resistance, but when he saw that stent was going inside the catheter, he continued pushing it.But after a couple of mm, the stent got stuck and was not moving to and fro.Physician did apply a lot of pressure and maneuvers, but the stent did not move.During these maneuvers, the introducer sheath jumped backward and the stent got completely exposed in the microcatheter hub.Looking at this, physician took out the complete assembly, including headway 17 and stent, and kept it aside.Completed the case with a new headway 17 and stent.Patient was extubated & discharged after five days.When the device was received for evaluation, the investigation findings found an exposed lumen coil protruding into the lumen.

Brand Name
HEADWAY-17 REGULAR
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key23504020
Report Number2032493-2025-90642
Device Sequence Number12987871
Product Code DQY
UDI-Device Identifier00810170013744
UDI-Public(01)00810170013744(11)241014(17)270930(10)0000728215
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K083343
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMC172150S
Device Lot Number0000728215
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2025
Initial Report FDA Received Date11/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LVIS EVO (MODEL LEV2512).
Patient Age42 YR
Patient SexMale